MAUDE Adverse Event Report: ORTHOFIX, LLC CETRA; 1-LEVEL PLATE ASSEMBLY

ORTHOFIX, LLC CETRA; 1-LEVEL PLATE ASSEMBLY
Model Number 19-0126
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has returned but the investigation is not complete at this time.When the findings become available a follow up report will be submitted.
 
Event or Problem Description
It was reported that a screw was backing out of the cetra plate in a revision case on (b)(6) 2025.The surgery was for an adjacent level and it was reported that the plate was being removed anyway.The patient was not experiencing any symptoms.It was reported that the locking plate was intact when the device was removed.
 
Additional Manufacturer Narrative
The 1-level plate assembly (pn: 19-0126 ln: e19) was returned for investigation.The plate was returned with 4 screws.Radiographic images were provided to assist with the investigation and confirm that one screw had backed of the construct.The edges of the locking plate that broke off have deformation, likely from contacting the head of the screw.The screw heads also show deformation.The locking tab likely failed because of ductile overload and ductile shear overload on the screw.The locking tab was likely subjected to overload by leaving the screws proud causing the locking tab to stress at fillet which is weaker cross section of the design.A review of the product dhr showed that all inspections met design specifications.A review of the ncmr databases did not reveal any nonconformances related to this investigation.
 
Event or Problem Description

Brand Name
CETRA
Common Device Name
1-LEVEL PLATE ASSEMBLY
Manufacturer (Section D)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer (Section G)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer Contact
yobana sanchez
3451 plano pkwy
lewisville, TX 75056
MDR Report Key21634258
Report Number2183449-2025-00008
Device Sequence Number9511526
Product Code KWQ
UDI-Device Identifier18257200120321
UDI-Public18257200120321
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K162638
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number19-0126
Device Lot NumberE19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexMale